Alert archive / Michigan / Beach Hazards Statements in 2013

Beach Hazards Statement 14, NWS Northern Indiana

September 20, 2013

NWS Northern Indiana issued this beach hazards statement at Sep 20, 2013, 3:27 PM EDT. It took effect at Sep 20, 2013, 10:45 PM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2013, 3:27 PM EDT (19:27 UTC)
In effect from
Sep 20, 2013, 10:45 PM EDT
Expired
Sep 22, 2013, 4:00 AM EDT
In force
29 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WHUS43 KIWX 201927
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
327 PM EDT FRI SEP 20 2013

INZ003-MIZ077-210330-
/O.NEW.KIWX.BH.S.0014.130921T0600Z-130922T0800Z/
LA PORTE-BERRIEN-
327 PM EDT FRI SEP 20 2013 /227 PM CDT FRI SEP 20 2013/

...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 AM EDT /1 AM CDT/
SATURDAY THROUGH LATE SATURDAY NIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS OF 15 TO 25 MPH ARE
  EXPECTED TO DEVELOP OVER SOUTHERN LAKE MICHIGAN TONIGHT AND
  CONTINUE SATURDAY CAUSING 3 TO 6 FOOT WAVES MOVING NEARLY
  DIRECTLY ONSHORE. THIS WILL RESULT IN FREQUENT STRONG RIP
  CURRENTS ALONG WITH THE HAZARDS ASSOCIATED WITH SWIMMING IN HIGH
  WAVES. WINDS WILL BECOME NORTHEAST AND DIMINISH SATURDAY NIGHT
  CAUSING WAVES TO SLOWLY SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
6 follow-up statements
186 
WHUS43 KIWX 210116
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
916 PM EDT FRI SEP 20 2013

INZ003-MIZ077-210900-
/O.CON.KIWX.BH.S.0014.130921T0600Z-130922T0800Z/
LA PORTE-BERRIEN-
916 PM EDT FRI SEP 20 2013 /816 PM CDT FRI SEP 20 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM EDT /1 AM
CDT/ SATURDAY THROUGH LATE SATURDAY NIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...WEST WINDS OF 15 TO 25 MPH WILL
  VEER NORTHWEST ACROSS SOUTHERN LAKE MICHIGAN TONIGHT AND CONTINUE
  SATURDAY CAUSING 3 TO 6 FOOT WAVES MOVING NEARLY DIRECTLY
  ONSHORE. THIS WILL RESULT IN FREQUENT STRONG RIP CURRENTS ALONG
  WITH THE HAZARDS ASSOCIATED WITH SWIMMING IN HIGH WAVES. WINDS
  WILL BECOME NORTHEAST AND DIMINISH SATURDAY NIGHT CAUSING WAVES
  TO SLOWLY SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
322 
WHUS43 KIWX 210245
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 PM EDT FRI SEP 20 2013

INZ003-MIZ077-211045-
/O.EXT.KIWX.BH.S.0014.130921T0245Z-130922T0800Z/
LA PORTE-BERRIEN-
1045 PM EDT FRI SEP 20 2013 /945 PM CDT FRI SEP 20 2013/

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE SATURDAY
NIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS OF 15 TO 25 MPH
  WILL CONTINUE INTO SATURDAY NIGHT CAUSING 3 TO 6 FOOT WAVES
  MOVING NEARLY DIRECTLY ONSHORE. THIS WILL RESULT IN FREQUENT
  STRONG RIP CURRENTS ALONG WITH THE HAZARDS ASSOCIATED WITH
  SWIMMING IN HIGH WAVES. WINDS WILL BECOME NORTHEAST AND DIMINISH
  SATURDAY NIGHT CAUSING WAVES TO SLOWLY SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
351 
WHUS43 KIWX 210821
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 AM EDT SAT SEP 21 2013

INZ003-MIZ077-211630-
/O.CON.KIWX.BH.S.0014.000000T0000Z-130922T0800Z/
LA PORTE-BERRIEN-
421 AM EDT SAT SEP 21 2013 /321 AM CDT SAT SEP 21 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS OF 15 TO 25 MPH
  WILL CONTINUE INTO THIS EVENING CAUSING 3 TO 6 FOOT WAVES MOVING
  NEARLY DIRECTLY ONSHORE. THIS WILL RESULT IN FREQUENT STRONG RIP
  CURRENTS ALONG WITH THE HAZARDS ASSOCIATED WITH SWIMMING IN HIGH
  WAVES. WINDS WILL BECOME NORTHEAST AND DIMINISH LATE TONIGHT
  CAUSING WAVES TO SLOWLY SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
375 
WHUS43 KIWX 211425
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 AM EDT SAT SEP 21 2013

INZ003-MIZ077-212230-
/O.CON.KIWX.BH.S.0014.000000T0000Z-130922T0800Z/
LA PORTE-BERRIEN-
1025 AM EDT SAT SEP 21 2013 /925 AM CDT SAT SEP 21 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS OF 15 TO 25 MPH
  WILL CONTINUE INTO THIS EVENING CAUSING 5 TO 8 FOOT WAVES MOVING
  NEARLY DIRECTLY ONSHORE. THIS WILL RESULT IN FREQUENT STRONG RIP
  CURRENTS ALONG WITH THE HAZARDS ASSOCIATED WITH SWIMMING IN HIGH
  WAVES. WINDS WILL BECOME NORTHEAST AND DIMINISH TONIGHT CAUSING
  WAVES TO SLOWLY SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
098 
WHUS43 KIWX 211958
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EDT SAT SEP 21 2013

INZ003-MIZ077-220400-
/O.CON.KIWX.BH.S.0014.000000T0000Z-130922T0800Z/
LA PORTE-BERRIEN-
358 PM EDT SAT SEP 21 2013 /258 PM CDT SAT SEP 21 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS OF 15 TO 25 MPH
  WILL CONTINUE INTO THIS EVENING CAUSING 4 TO 6 FOOT WAVES MOVING
  NEARLY DIRECTLY ONSHORE. THIS WILL RESULT IN FREQUENT STRONG RIP
  CURRENTS ALONG WITH THE HAZARDS ASSOCIATED WITH SWIMMING IN HIGH
  WAVES. WINDS WILL BECOME NORTHEAST AND DIMINISH TONIGHT CAUSING
  WAVES TO SLOWLY SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.


&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
410 
WHUS43 KIWX 220149
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
949 PM EDT SAT SEP 21 2013

INZ003-MIZ077-220800-
/O.CON.KIWX.BH.S.0014.000000T0000Z-130922T0800Z/
LA PORTE-BERRIEN-
949 PM EDT SAT SEP 21 2013 /849 PM CDT SAT SEP 21 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM EDT /3 AM
CDT/ SUNDAY...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS OF 10 TO 20 MPH
  WILL VEER NORTHEAST AND DECREASE TO 5 TO 10 MPH AFTER MIDNIGHT.
  3 TO 5 FOOT WAVES MOVING NEARLY DIRECTLY ONSHORE WILL RESULT IN
  FREQUENT STRONG RIP CURRENTS ALONG WITH THE HAZARDS ASSOCIATED
  WITH SWIMMING IN HIGH WAVES. WAVES WILL SLOWLY SUBSIDE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 20, 3:21 PM EDT, 6 minutes earlier.

Area forecast discussion, Sep 20, 3:21 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
321 PM EDT FRI SEP 20 2013

.SYNOPSIS...
ISSUED AT 1117 AM EDT FRI SEP 20 2013

A COLD FRONT TO THE WEST OF THE COUNTY WARNING AREA WILL BE
PASSING THROUGH THIS EVENING INTO TONIGHT. THIS FRONT WILL BE
USHERING RAIN SHOWERS AND SOME THUNDERSTORMS THROUGH THE AREA
AHEAD OF COLDER TEMPERATURES FOR TONIGHT AND INTO THE WEEKEND.
HIGH TEMPERATURES TODAY WILL RANGE FROM THE LOWER 70S NEAR LAKE
MICHIGAN TO THE LOWER 80S NEAR THE OHIO RIVER. LOWS TONIGHT WILL
RANGE FROM THE LOWER 50S IN THE WEST TO AROUND 60 IN THE EAST.
HIGHS TOMORROW WILL BE IN THE 60S.

&&

.SHORT TERM...(THIS AFTERNOON THROUGH SATURDAY)
ISSUED AT 320 PM EDT FRI SEP 20 2013

CONVECTION DEVELOPING NEAR AND EAST THE INTERSTATE 69 CORRIDOR
ALONG A PRE-FRONTAL TROUGH/DIFFERENTIAL HEATING BOUNDARY WILL
CONTINUE TO INCREASE A BIT IN COVERAGE/INTENSITY AS IT GRADUALLY
SHIFTS EAST DURING THE LATE AFTERNOON HOURS. THIS AREA HAS
ATTAINED NEARLY 1500 J/KG OF SBCAPE WITH LITTLE MLCIN OF
NOTE...BUT SEVERE RISK SHOULD BE LIMITED TO AN ISOLATED WIND/HAIL
THREAT AT BEST GIVEN SKINNY NATURE TO CAPE, MEAGER LAPSE RATES,
AND DEEP LAYER SHEAR/FLOW NEEDED FOR ORGANIZATION LAGGING BEHIND
THE PRE-FRONTAL TROUGH.

SHOWER ACTIVITY TO THE WEST IN MORE STABLE/CLOUDED OVER AIRMASS HAS
BEEN SLOW TO TAKE OFF TODAY WITH ACTIVITY MORE ISOLATED AND LIGHT IN
NATURE AHEAD OF THE PRIMARY SFC FRONT AND ASSOCIATED UPPER TROUGH.
EXPECT THE SHOWER/ISO THUNDER COVERAGE TO INCREASE ACROSS CENTRAL
AND EASTERN PORTIONS OF THE FORECAST AREA LATER THIS AFTERNOON AND
EVENING AS THE AREA BECOMES POSITIONED UNDER THE RIGHT ENTRANCE
REGION OF A 120 KT UPPER JET. UPWARD QG FORCING/HEIGHT FALLS WITH
THE AMPLIFYING UPPER MIDWEST UPPER TROUGH...AND NORTHWARD TRANSPORT
OF DEEPER TROPICAL MOISTURE...WILL ALSO AID IN FURTHER DEEPENING OF
THE FRONTAL CIRCULATION. AS A RESULT HELD ON TO HIGHER
LIKELY-CATEGORICAL POPS ACROSS THE EASTERN HALF OF THE FA THIS
EVENING...WITH RAIN LIKELY LINGERING THROUGH THE NIGHT IN NW OHIO.
NORTHWEST INDIANA AND SW LOWER MICHIGAN WILL REMAIN MAINLY DRY THIS
AFTERNOON/TONIGHT.

POST FRONTAL COLD/DRY ADVECTION RAMPS UP IN WAKE OF FRONT LATER
TONIGHT INTO SATURDAY...WITH MODELS AGREEING ON 850 MB TEMPS FALLING
TO 4-5C IN DEEPENING NW FLOW. EXPECT A BKN/OVC STRATOCUMULUS
CLOUD DECK TO SETTLE IN FOR MUCH OF THE DAY SATURDAY GIVEN CYCLONIC
FLOW AND MOISTURE FLUX OF THE LAKE PER LAKE-850 MB TEMP
DIFFERENTIALS INTO THE MID TEENS. CANNOT RULE A FEW INSTABILITY/LAKE
EFFECT SPRINKLES/SHOWERS ACROSS THE NORTH AS COLD POCKET ALOFT
PIVOTS THROUGH THE LOWER LAKES. INVERSION HEIGHTS WELL BELOW THE
-10C LEVEL WITH SIG DRYING/SUBSIDENCE ABOVE THIS SUGGEST THAT MOST
AREAS WILL REMAIN PRECIPITATION FREE TOMORROW.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 320 PM EDT FRI SEP 20 2013

SFC HIGH WILL MOVE SE ACROSS THE UPR GRTLKS LATE THIS WEEKEND WITH
RIDGE EXTENDING SOUTHWARD CROSSING OUR CWA. LIGHT NE GRADIENT WINDS
AND SOME LINGERING LAKE EFFECT CLOUDINESS MAY HELP KEEP BOUNDARY
LAYER FROM TOTALLY DECOUPLING SAT NGT. WEAKER GRADIENT SUNDAY NIGHT
WITH LESS CLOUDINESS AND BETTER DECOUPLING BUT LOW LEVEL THERMAL
TROF WILL BE TO OUR EAST BY THEN. RESULT SHOULD BE LOWS IN THE
L-M40S BOTH NIGHTS. JUST SOME FAIR WX CU EXPECTED DURING THE DAY
SUNDAY WITH HIGHS IN THE L-M60S.

UPR RIDGE OVER THE ROCKIES THIS AFTN IS EXPECTED TO MOVE TO THE WRN
GRTLKS BY MONDAY WITH SHRTWV CURRENTLY APCHG THE WEST COAST MOVG TO
THE PLAINS. THIS SYSTEM EXPECTED TO LIFT NE AND WEAKEN/SHEAR OUT TUE
AS ANOTHER STRONG SHRTWV DIGS INTO THE WRN U.S. WHICH WILL RESULT IN
STRENGTHENING OF THE UPR RIDGE OVER THE ERN U.S. WED-FRI. GFS IS
QUICKER TO BREAK THIS RIDGE DOWN AS WRN TROF EJECTS E-NE LATE NEXT
WEEK. GIVEN AMPLIFIED FLOW... SLOWER USUALLY BETTER THUS ECMWF
SOLUTION PREFERRED SUGGESTING DRY WX CONTG ACROSS OUR AREA THROUGH
THE END OF THE PERIOD WITH TEMPS GRDLY WARMING TO WELL ABOVE NORMAL
BY LATE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1227 PM EDT FRI SEP 20 2013

AT SBN...BULK OF SHOWER/STORM ACTIVITY WILL DEVELOP SOUTH AND EAST
OF THE TERMINAL THIS AFTERNOON/EVENING. HOWEVER...STILL OPTED FOR
A VCSH MENTION THROUGH LATE AFTERNOON TO COVER POTENTIAL FOR A
FEW SHOWERS TO DEVELOP AHEAD/ALONG OF PRIMARY COLD FRONT. CIGS IN
MOIST AIRMASS LIKELY TO BE MAINLY MVFR IN ADVANCE OF FRONT THROUGH
THE EARLY EVENING.

AT FWA...EXPECT SCATTERED TO NUMEROUS SHOWERS/STORMS TO DEVELOP
BTW 18-20Z...WITH MORE WIDESPREAD SHOWER ACTIVITY CONTINUING LATER
THIS AFTERNOON AND EVENING AS THE AREA BECOMES LOCATED UNDER RIGHT
ENTRANCE REGION OF AN UPPER JET WHICH WILL AID IN STRENGTHENING
THE LOW LEVEL FRONTAL BOUNDARY. BRIEF IFR CONDITIONS POSSIBLE WITH
ANY CONVECTION...WITH MAINLY MVFR/LOW VFR EXPECTED.

VFR/DRY CONDITIONS ARE EXPECTED BY EARLY EVENING AT SBN AND LATE
EVENING/EARLY OVERNIGHT AT SBN AS STRONG POST-FRONTAL COLD/DRY
ADVECTION RAMPS UP. EXPECT A LAKE EFFECT BKN/OVC STRATOCUMULUS
DECK TO DEVELOP BTW 2500-4000 FEET LATE TONIGHT INTO SATURDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...BEACH HAZARDS STATEMENT FROM 1 AM CDT SATURDAY THROUGH LATE
     SATURDAY NIGHT FOR INZ003.

MI...BEACH HAZARDS STATEMENT FROM 2 AM EDT SATURDAY THROUGH LATE
     SATURDAY NIGHT FOR MIZ077.

OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 2 AM SATURDAY TO 4 AM EDT SUNDAY FOR
     LMZ043-046.

&&

SYNOPSIS...LOTHAMER
SHORT TERM...STEINWEDEL
LONG TERM...JT
AVIATION...STEINWEDEL

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Sep 20, 4:49 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 AM EDT FRI SEP 20 2013

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-210900-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
449 AM EDT FRI SEP 20 2013 /349 AM CDT FRI SEP 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS CAN BE EXPECTED INTO THIS EVENING. THE MAIN THREAT
FROM THE STORMS WILL BE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE
SOME FLOODING...ESPECIALLY IN AREAS THAT RECEIVED RAINFALL ON
THURSDAY. IN ADDITION...AN ISOLATED SEVERE THUNDERSTORM CANNOT BE
RULED OUT ALONG AND EAST OF INTERSTATE 69.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-210900-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
449 AM EDT FRI SEP 20 2013 /349 AM CDT FRI SEP 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS CAN BE EXPECTED INTO THIS EVENING. THE MAIN THREAT
FROM THE STORMS WILL BE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE
SOME FLOODING...ESPECIALLY IN AREAS THAT RECEIVED RAINFALL ON
THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

THERE IS THE POTENTIAL FOR DANGEROUS SWIMMING CONDITIONS THAT
INCLUDE HIGH WAVES AND AN INCREASED RISK FOR RIP CURRENTS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS THE POTENTIAL FOR DANGEROUS SWIMMING CONDITIONS THAT
INCLUDE HIGH WAVES AND AN INCREASED RISK FOR RIP CURRENTS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-210900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
449 AM EDT FRI SEP 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS CAN BE EXPECTED INTO THIS AFTERNOON. SEVERE WEATHER
IS NOT EXPECTED...BUT WINDS AND WAVES MAY BE LOCALLY HIGHER NEAR
THUNDERSTORMS.

THERE IS THE POTENTIAL FOR CONDITIONS HAZARDOUS TO SMALL CRAFT
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS THE POTENTIAL FOR CONDITIONS HAZARDOUS TO SMALL CRAFT
SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 3:30 PM EDTSmall Craft AdvisoryIWX37 hr

Nearby

Beach Hazards Statements in Michigan, 2013Beach Hazards Statements in Indiana, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.